MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64640
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber did not work after 17:46 minutes, 2,8888 watts, 8 joules, and 13603 impulses of use.The customer reported that surgical treatment could not be continued and treatment to the patient was disrupted.There were no patient complications reported.This event is being reported for aborted/canceled procedure with a patient under anesthesia or sedation is unknown.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this fiber was thoroughly analyzed.A visual inspection was performed and noted that the fiber received in one piece with no defects to fiber body.Microscopic inspection identified that the fiber tip degraded.The connector had distorted light exiting the face, indicating an internal connector fracture and no aiming beam in functional testing.The complaint was confirmed.It is likely that procedural handling of the fiber during setup or use.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The instruction for use (ifu) states, carefully inspect the fiber for kinks, punctures, fractures or other damage.If the fiber appears damaged, do not use the device.Return it to boston scientific for replacement.The device history record review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber did not work anymore after 17 minutes, 46 seconds, 2,8888 watts, max 8 joules, 13603 impulses, while the laser delivers the beam.It was noted it was impossible to continue the surgical treatment disruption in the continuity of treating the patient.The procedure was not completed due to this event.There were no report of patient complications reported.This event is being reported for aborted/canceled procedure with a patient under anesthesia or sedation is unknown.

Brand Name
LIGHTTRAIL? SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21371826
Report Number2124215-2025-07889
Device Sequence Number20988593
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public(01)08714729939801(17)250810(10)33226591
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberM0068F64640
Device Catalogue NumberM0068F64640
Device Lot Number0033226591
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/29/2025
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight82 KG